MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-U
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported " iab rupture".Additionally it was reported that the user noted "blood specks" in the driveline.The user also noted a single helium loss alarm and purge failure alarms noted as having occured right after insertion.Therapy was stopped and iab discontinued.Patient was revalscularized in the or via planned cabg.No patient injury or consequence reported.Patient's current condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint for iab blood in helium pathway was confirmed upon investigation of the returned sample.Visual inspection revealed a bend to the iabc at approximately 62.3cm from the iabc distal tip.The iabc central lumen within the flex-tip assembly area was noted damaged and the wire round/polyimide (part of the flex tip assembly) was noted partially broken at approximately 6.5cm from the iabc distal tip, which caused blood to enter the helium pathway.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the helium pathway.An attempt to aspirate and flush the iabc central lumen was performed as part of functional inspection using a 60cc lab-inventory syringe and was unsuccessful as the water was unable to be consistently pulled into the syringe upon aspiration.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted damaged central lumen.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed damaged central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were detected.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged central lumen.The root cause of the complaint was undetermined.Further investigation has been initiated under teleflex quality systems to evaluate this issue.

Brand Name
ARROW ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key18744048
Report Number3010532612-2024-00134
Device Sequence Number15264794
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public00801902010759
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue NumberIAB-05840-U
Device Lot Number18F23K0063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AC3; AC3
Patient SexMale